MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 0167L24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.A photo sample of an unopened strip pack in which the blue sleeve was opened and did not cover the catheter tip was received.The dust cover, which was the blue sleeve was observed not completely sealed, which was out of specification.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use was found adequate and states the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water, or, for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Units.Do not use if package is damaged.Single use.Do not resterilize.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions.Keep away from sunlight.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water, 75cc balloon: use 80ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Sterilized by radiation or sterilized by ethylene oxide.Refer to direct unit label for sterilization method utilized.Bard, bardex, and lubricath are trademarks and/or registered trademarks of c.R.Bard, inc.Manufacturer: (b)(4).
 
Event or Problem Description
It was reported that the sealed inner package was broken.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
LUBRICATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7953734
Report Number1018233-2018-04688
Device Sequence Number1302606
Product Code KOD
UDI-Device Identifier00801741018985
UDI-Public(01)00801741018985
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0167L24
Device Catalogue Number0167L24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1